Michigan, 2003Strong Wind in Michigan, January 6, 2003
January 6, 2003 · NWS DTX · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jan 5, 6:50 PM EST, 13 hours 10 minutes earlier.
Area forecast discussion, Jan 5, 6:50 PM EST, 13 hours 10 minutes before
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
650 PM EST SUN JAN 5 2003
GIVEN RECENT INCREASE IN RADAR REFLECTIVITIES IN AND AROUND
SOUTHEAST MI AND GROWING REPORTS OF FLURRIES OR LIGHT SNOW
SHOWERS...WILL BEEF UP THE WORDING FOR SCATTERED LIGHT SNOW SHOWERS
THROUGH THE EVENING. ALSO WILL GO CATEGORICAL POPS LATER TONIGHT
WITH ANTICIPATED GREATER SYNOPTIC SCALE FORCING AND SATURATED DEEP
ATMOSPHERIC COLUMN.
.DTX...NONE.
DWD
EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT
HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
Hazardous weather outlook, Jan 6, 5:00 AM EST, 3 hours before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-071100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
500 AM EST MON JAN 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN
.DAY ONE...TODAY.
COLD FRONT CURRENTLY SWINGING THROUGH SOUTHEAST MICHIGAN EARLY THIS
MORNING. SNOW WILL TAPER OFF TO SCATTERED FLURRIES THIS MORNING. ANY
ADDITIONAL ACCUMULATIONS WILL BE LESS THAN AN INCH...EXCEPT UP TO 3
INCHES NEAR LAKE HURON WHERE LAKE EFFECT SNOW SHOWERS WILL PERSIST
THROUGH MID AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE NEXT SIGNIFICANT WEATHER MAKER WILL BE AN ARCTIC FRONT...WHICH
IS EXPECTED TO PUSH THROUGH THE REGION ON THURSDAY. THIS FRONT WILL
GENERATE NORTHWEST GALE FORCE WINDS OVER LAKE HURON. SNOW SHOWERS
WILL LIKELY ACCOMPANY THE FRONT AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST FORECAST INFORMATION FROM THE NATIONAL WEATHER SERVICE. YOU
CAN ALSO OBTAIN THE LATEST FORECAST ON THE NATIONAL WEATHER SERVICE
WEB SITE
HTTP://WWW.CRH.NOAA.GOV/DTX/ (ALL LOWER CASE)
SF
Strong Wind, Washtenaw
- When
- January 6, 8:00 AM EST
- Where
- Washtenaw forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.253, -83.839 (the zone’s center; the record gives no point)
High winds blew a tree onto live electric wires in the city of Ann Arbor.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Arizona, January 6, 20031 death · 25 injured · $64,000 · 1 event
- Dust Storm in Arizona, January 6, 20031 death · 4 injured · $32,000 · 1 event
- Rip Current in California, January 6 to 7, 200325 injured · 1 event
- Heavy Snow in Ohio, January 6, 2003$325,000 · 4 events
- Winter Weather in Virginia, January 6, 200343 events
- Winter Weather in North Carolina, January 6, 20039 events
- Blizzard and High Wind in Alaska, January 6 to 8, 200368 kt wind · 8 events
- Heavy Snow in West Virginia, January 6, 20038 events
- Wildfire and High Wind in California, January 6 to 7, 200365 kt wind · 5 events
- Dense Fog in California, January 6 to 9, 20034 events
- Heavy Snow in West Virginia, January 6 to 7, 20032 events
- Winter Weather in Pennsylvania, January 6, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5338187.